advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Rotterdam, The Netherlands:

My mother has had diabetes mellitus for about eight months. She has had more than four hypos in a week and a half. Her heart and chest are feeling a lot of heavy pressure, and she also feels that her fingers, arm and right leg are tingling. Should I take her to the doctor? What's wrong with her?

Answer:

Hypoglycemia (low blood sugar) in a diabetic patient is always an emergency. It's often an effect of therapies (either tablets and insulin) that, if not properly approached, may progress to unconsciousness and convulsions. Ask your mother's doctor who'll be able to work out with your mother if any changes in her therapies could help her. A solution will be found no doubt.

You can either read a lot of previous answers on this topic in this website.

MS

[Editor's comment: Of particular concern is the pressure sensation in her chest, with tingling in one arm. Although it's usually the left arm, it's still possible that the symptoms are related to a heart condition called angina pectoris. She definitely needs to mention these symptoms to her physician! WWQ]

DTQ-20000201203110
Original posting 25 Aug 2000
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.